Jump to content
Important Survey - Please Participate ×

Should I switch to Valium or increase my antidepressant?


Recommended Posts

[Mi...]

 

Hi everyone, 

I am not feeling well but I don’t know what to do next.  Any advice? My doctor wants me to wait a month and do nothing.  But my anxiety is becoming paralyzing and leading to depressive symptoms.  Here is my history 

2012 - prescribed ssri and nightly 0.125 klonopin for post partum anxiety

2012 - 2022 - tried several times to get off (way too fast I now know) - despite taking a low dose of klonopin at bedtime - I always struggled with daytime fatigue 

2022 - I had brilliant an idea (really dumb idea) to switch to Xanax at bedtime in the hopes I’d have less daytime fatigue.  My psychiatrist agreed with no warnings of what could happen.  I was clueless because I try to stay off of websites like benzo buddies because I get very scared - so I was relying on my psychiatrist to guide me (very stupid idea that I also regret

2022 - 2023 - Was on 25mg Prozac with 0.5 Xanax and 25mg trazadone at bed. I felt great for a while - however I still couldn’t get through the day without a nap

summer 2023 - started getting light headed and dizzy spells, numbness on one side of body, I was convinced I had MS - I went to several doctors, got MRI - felt like I had traumatic brain injury sometimes, then I got super anxious and depressed, finally 

December 2023 - couldn’t eat couldn’t or sleep - realized it was Xanax 

December 2023 - switched immediately to 0.75 klonopin (highest dose I’ve ever taken) and about 80mg trazadone, was on 40mg Prozac (I wish I would have gradually implemented the klonopin while still on the Xanax but once again I was desperate and clueless 

january 2023 - felt exhausted all the time - like a zombie, also fighting depression.  I Switched to 40mg cymbalta to try to help. 

february 2023 - Tried decreasing klonopin by .03mg - had a lot of “afternoon anxiety” so reinstated; around this time increased to 50 cymbalta (a dose I’d done well on before) 

late February/early March 2023 - was panicking because we had a bunch of travel plans so reduced trazadone way too fast - by about 50% over one week (I don’t think I was thinking straight - I was desperate - I very much regret this decision); also increased the cymbalta to 60mg around this time 

early March 2023 - started having alot of anxiety; reinstated maybe 20% of trazadone, 

April and May 2023 still having this anxiety - sometimes it was a panic attack feeling like feeling agitated and rapid heart beat; other times it was a lot of mental worry 

June 2023 (today) - I’ve realized one things that’s going on is that I basically don’t handle ANY anxiety triggers well.  If it’s coffee - it will give me horrible physical anxiety; if I’m tired my heart starts pounding; if my kids are acting up I feel very anxious 

Right now this is my medication - 

62mg trazadone 

60mg cymbalta 

0.75 klonopin 

I need to solve this daily anxiety.  My doctor has suggested I take Klonopin during the day but I can’t do it.  I get tired and find it very hard to parent.  I’ve tried taking cymbalta in the morning - it helps with the anxiety but I am very tired and sluggish during the day.  

It seems my options are - 

  1. Increase cymbalta to see if this helps with anxiety (I was encouraged that when I took it in the morning it did seem to help with anxiety, maybe I just need more for now as a band aid while I’m trying to stabilize?) 
  2. Gradually switch to valium because perhaps this is inter dose withdrawal (it’s odd that it would be - because I took a lower dose of klonopin for 10 years with no interdose withdrawal) (my psychiatrist is against this option because she says Valium “builds up” in the system) 
  3. Add back more trazadone? Sleep at night is not my problem by the way.  I sleep very well right now.  Sometimes too much.  

 

I feel very hopeless and I don’t know whose advice to trust.

I don’t see how I’ll ever be able to taper klonopin until I’m able to stabilize.  

I would appreciate any opinions or thoughts - please know I get very very scared and triggered by this topic - so please try to be kind.  

Thank you so much.  

 

Link to comment
Share on other sites

[Ca...]

Cymbalta is not a drug that I think of as a relaxing AD. It is an SNRI so it impacts norepinephrine which is excitatory. You should ask your doctor. My thought is that you will not stabilize while increasing drugs or decreasing them frequently. And Trazedone is also an AD as is Cymbalta so you want to be careful of increasing drugs that both increase serotonin.

When you say you have to stabilize to taper Klonapin, what do you mean? Feel fine again?

Link to comment
Share on other sites

[Mi...]
8 hours ago, [[C...] said:

Cymbalta is not a drug that I think of as a relaxing AD. It is an SNRI so it impacts norepinephrine which is excitatory. You should ask your doctor. My thought is that you will not stabilize while increasing drugs or decreasing them frequently. And Trazedone is also an AD as is Cymbalta so you want to be careful of increasing drugs that both increase serotonin.

When you say you have to stabilize to taper Klonapin, what do you mean? Feel fine again?

Thank you Carol Jean - yes - I thought I could feel stable - not anxious - just maybe tired (which over the years has been my main complaint while on klonopin)… I fear I may be in tolerance withdrawal - I’m wondering do you ever feel “not anxious” in tolerance withdrawal or do you just live with it and very slowly reduce your dose anyway - feeling very lost and hopeless - any advice very much appreciated 

Link to comment
Share on other sites

[Ca...]

I went into tolerance withdrawal almost immediately. Right now I am on hold at 14 mgs of valium. I stupidly updosed a few days when I was at 12.2 microtapering at a mg a month and it was suggested that I hold there until I stabilized. I am still holding three months later and feeling worse every day. I feel exhausted all day up to about ten pm and also anxious when I am awake. I plan on restarting my taper as soon as I get the necessary supplies to begin a partial liquid taper. If that does not work I will go back to cut and weigh.

Acceptance is the key. If you're in tolerance withdrawal my view is you need to get off. Every day I question whether I can make it thru the day. Yes, you have to accept it and keep moving forward in my opinion.

Link to comment
Share on other sites

[An...]

You say you can't take klonopin during the day? When do you take the .75 mgs? .5 mgs of K gave me 24 hour anti-anxiety / anti-panic coverage for approx. 13 years when I was on it until I started becoming tolerant, FYI.

I am currently in a holding pattern with valium at 2.5 mgs. No panic ATM and anxiety is under control. Sleep is also fairly good.

Link to comment
Share on other sites

[Mi...]
19 hours ago, [[A...] said:

You say you can't take klonopin during the day? When do you take the .75 mgs? .5 mgs of K gave me 24 hour anti-anxiety / anti-panic coverage for approx. 13 years when I was on it until I started becoming tolerant, FYI.

I am currently in a holding pattern with valium at 2.5 mgs. No panic ATM and anxiety is under control. Sleep is also fairly good.

I would really like to hear more details about your story.  I am afraid I might be in this same “tolerance boat” and I am desperate for advice - I am very scared. For 10 years I took 0.125 at night and it gave me coverage for 24 hours - too much almost - I was always tired.  But it seems it’s all changed now.  As a much higher dose 0.75 (taken at bedtime) does not get me through both the night and day.  More details or advice of your journey would be soooooo appreciated.  

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...